MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as this lens was inserted and removed.If explanted, give date: not applicable as this lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.Attempts have been made to obtain missing information; however, to date no response has been received.
 
Event or Problem Description
It was reported that a zcb00 26.5 diopter intraocular lens (iol) was inserted into the right eye (od) of the patient on (b)(6) 2018.The lens was replaced with the same model and diopter due to lens being rippled.There was no incision enlargement, vitrectomy, or sutures.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 02/22/2018.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed that only half of the lens was returned.Loose fibers/particles and residue of lubricant material were observed on the lens piece, related to the handling of the unit out of a sterile environment.No damage was observed to the haptic.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7229574
Report Number2648035-2018-00169
Device Sequence Number19124964
Product Code HQL
UDI-Device Identifier05050474531840
UDI-Public(01)05050474531840(17)210524
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/24/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR